Alert archive / Colorado / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 276, NWS Pueblo, CO

July 4, 2023El Paso County, Teller County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 4, 2023, 6:44 PM MDT for El Paso County, Teller County, Colorado. It was in force for 21 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2023, 6:44 PM MDT (00:44 UTC)
Expired
Jul 4, 2023, 7:05 PM MDT
In force
21 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties El Paso County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 66 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 6:46 PM MDTHAIL 0.883 Se Manitou Springs, CO
Jul 4, 6:47 PM MDTHAIL 12 Sw Colorado Springs, CO
Jul 4, 7:00 PM MDTHAIL 11 N Peterson Afb, COReport from mPING: Quarter (1.00 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 2:05 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 0.7 hours before the alert went out and 324 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2023-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2023-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
4387 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

270 
WUUS55 KPUB 050044
SVRPUB
COC041-119-050115-
/O.NEW.KPUB.SV.W.0276.230705T0044Z-230705T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
644 PM MDT Tue Jul 4 2023

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Southeastern Teller County in central Colorado...
  West central El Paso County in east central Colorado...

* Until 715 PM MDT.

* At 644 PM MDT, a severe thunderstorm was located over southwestern
  Colorado Springs, moving east at 25 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Colorado Springs, Fountain, Manitou Springs, Stratmoor, Schriever
  AFB, Fort Carson, Security, Peterson AFB, Security-Widefield,
  Falcon, Cimarron Hills and Cascade.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3874 10496 3892 10497 3899 10451 3872 10449
TIME...MOT...LOC 0044Z 266DEG 23KT 3884 10485 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EP
2 follow-up statements
935 
WWUS55 KPUB 050052
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
652 PM MDT Tue Jul 4 2023

COC119-050101-
/O.CAN.KPUB.SV.W.0276.000000T0000Z-230705T0115Z/
Teller CO-
652 PM MDT Tue Jul 4 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TELLER COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
east central Colorado.

LAT...LON 3874 10491 3893 10490 3899 10451 3872 10449
TIME...MOT...LOC 0051Z 266DEG 23KT 3884 10479 

$$

COC041-050115-
/O.CON.KPUB.SV.W.0276.000000T0000Z-230705T0115Z/
El Paso CO-
652 PM MDT Tue Jul 4 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR WEST CENTRAL EL PASO COUNTY...

At 651 PM MDT, a severe thunderstorm was located over southwestern
Colorado Springs, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Public.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Colorado Springs, Fountain, Manitou Springs, Stratmoor, Schriever
AFB, Fort Carson, Security, Peterson AFB, Security-Widefield, Falcon
and Cimarron Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3874 10491 3893 10490 3899 10451 3872 10449
TIME...MOT...LOC 0051Z 266DEG 23KT 3884 10479 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

EP
946 
WWUS55 KPUB 050105
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
705 PM MDT Tue Jul 4 2023

COC041-050114-
/O.CAN.KPUB.SV.W.0276.000000T0000Z-230705T0115Z/
El Paso CO-
705 PM MDT Tue Jul 4 2023

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL EL PASO COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail and
gusty winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
east central Colorado.

LAT...LON 3874 10491 3893 10490 3899 10451 3872 10449
TIME...MOT...LOC 0104Z 266DEG 23KT 3885 10468 

$$

EP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:49 PM MDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 4, 3:49 PM MDT, 2 hours 55 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
349 PM MDT Tue Jul 4 2023

.SHORT TERM...(This evening through Wednesday)
Issued at 349 PM MDT Tue Jul 4 2023

...Stronger to severe storms may be possible along the Palmer Divide
and over the eastern plains this afternoon and early evening...

Key messages:

1) The Potential of severe storms will be over the eastern plains
through the early evening hours. A few showers and storms could be
possible elsewhere, but everything should diminish by around 9 PM or
shortly thereafter.

2) Low clouds will fill in over the plains throughout the night and
there could be some areas of patchy fog developing over the Palmer
Divide area during the early morning hours.

3) Strong to severe storms will be possible again tomorrow over the
plains during the late afternoon hours and through the evening.

4) Notably cooler tomorrow over the plains with temperatures being
in the upper 60s and 70s, and around 15 degrees below the seasonal
average.

Detailed discussion:

Currently and through tonight...

The major shortwave trough that is propagating over north-central
CONUS and an associated low pressure system to the northeast is
currently forcing a cold frontal boundary through the CWA. As the
boundary continues to push southward, the cold pool will advect in
higher dewpoints over 50 degrees, yet there will also be increase
convective inhibition (CIN) as well and therefore the lower levels
may become too stable for additional storms to materialize behind
the front. Ahead of it, as the front moves through the eastern
plains, with increasing CAPE and shear later this evening of values
of 2000 J/kg or greater, along with higher dewpoints with southerly
winds may cause storms to develop and become severe if the the
convective temperature breaks the cap. This looks to be mainly north
of Highway 50, over eastern Kiowa County where the potential of
severe storms will be, although the NAMNest has been consistent with
some storms forming further south over Prowers and Baca counties.
The HRRR now also shows there being a line of storms forming along
the Bent/Prowers and Las Animas/Baca county lines and then becoming
a line echo wave pattern (LEWP) as storms merge and move eastward
into Kansas. A stronger or severe storm could also develop over the
Lamar area later in this evening, right along the theta-e axis.

Hodographs are still relatively straight-lined and therefore the
storms will have a possibility of splitting and continue to be
mainly wind and hail producers. If the LEWP does come to fruition,
this could also pose a strong straight-line wind threat over the far
eastern plains to the CO/KS border. Over the rest of the CWA will
exist the chance of showers and possibly a very isolated
thunderstorm through the rest of the evening, although with the
lower levels much more stabilized, confidence is low of any storm
becoming strong. Showers should continue to dissipate, especially
after 9 PM. Skies will continue to clear over the higher terrain and
low stratus will form and fill over the plains through the night,
there could also be some areas of patchy fog over the Palmer Divide
as soundings show saturation occurring all the way down to the
surface by the early morning hours tomorrow. Lows will drop into the
upper 50s to low 60s over the plains, and in the 48s and 50s for
high country.

Tomorrow...

The easterly low-level flow over the plains is going to continue to
advect in cooler and more saturated air with dewpoints in the 50s
banking up against the southeastern mountains and Pikes Peak/Rampart
Range. This will allow for the plains to become conditionally
unstable with a "classic day 2" setup in place as belt of CAPE
develops along the I-25 corridor with values shooting up above 2000
J/kg for some areas over the southern part. The challenge will be
how long the low levels stick around in the morning hours depending
on how long it takes for them to mix out that will determine if
things become unstable enough to support intensification of storms
as they move over. If it clears out enough, then the convective
temperature could break the cap over some locations of the plains
and result in rapid intensification of thunderstorms as they move
over and could become severe. However, most locations could remain
too capped over the plains.

Storms will initially develop over the eastern mountains, but there
could also be some storms developing over the central mountains and
perhaps a few storms over the southwest mountains that move over
into the San Luis Valley, although the environment looks to be much
less favorable over these areas. Another contributing factor to
storms rapidly intensifying over the plains will be very strong
effective bulk shear of up to 60 kts over southern portions of the
Sangre de Cristo Mountains and downwind over the southern I-25
corridor. Right now, most CAMs are showing this area, near the Raton
Mesa and eastward over Las Animas and Baca counties with having the
best chance of stronger updraft development, which makes sense since
this area is the most conditionally unstable. There could also be
stronger storms that form and move off the Pike's Peak area and over
Colorado Springs. With inverted V soundings and relatively high
DCAPE values, if a storm does become severe over the plains, the
main threat will be gusty outflow winds. There could also be some
large hail, possibly up to 2 inches in diameter over the southern I-
25 corridor and southeastern plains. It will be notably cooler over
the plains, around 15 degrees below the seasonal average, with the
easterly flow in place. Although for the higher terrain, highs will
top out at or even slightly above the seasonal average where
northwesterly flow dominates. -Stewey

.LONG TERM...(Wednesday night through Tuesday)
Issued at 349 PM MDT Tue Jul 4 2023

Wednesday night-Friday night...Models continue to indicate minor
waves embedded within moderate westerly flow aloft across the
Intermountain West through the Northern High Plains through the end
of the work, as upper level high pressure builds across the Southern
High Plains through the Southern Rockies and into the Desert
Southwest. This will keep generally dry, warm and breezy conditions
across western portions of the area through this period, with
meteorological critical fire conditions likely through the afternoon
and evenings. The latest fuel status from land management agencies
remains non critical, however, will need to continue to monitor as
said warm and breezy conditions prevail. Further east, we will
continue to see daily chances of showers and storms, with severe
weather possible, as low level moisture ebbs and flows across the
southeast Plains. SPC has the southeast plains in a marginal to
slight risk of severe storms on Thursday, with similar conditions
expected on Friday. Temperatures across western portions of the area
to be at to slightly above seasonal levels through the period, with
near to below seasonal temperatures expected across eastern
Colorado.

Saturday-Tuesday...The upper high remains progged to build across
the Great Basin and into central Rockies through the weekend,
leading to a warming and drying trend areawide. The ridge over the
Rockies flattens again into early next week, leading to a slow
increase in available moisture and increasing chances of showers
and storms, especially across eastern Colorado.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 349 PM MDT Tue Jul 4 2023

VFR conditions are expected to prevail for KALS throughout the
forecast period. At KCOS and KPUB, VFR conditions are expected to
persist for the most part until around 01Z at KCOS and 07Z at KPUB,
then will deteriorate to IFR and possibly LIFR criteria as low CIGs
move in, along with reduced VIS in BR and remain that way until
around 15Z, then CIGs should begin to lift back to at least MVFR
criteria, but could still be IFR criteria at times. SHRA and
possibly TSRA may still be in the vicinity of KCOS and KPUB through
the rest of the evening until around 05Z at KCOS and 07Z at KPUB.
SHRA and TSRA are expected to be in and around the vicinity of KCOS
and KPUB, and possibly KALS in the afternoon tomorrow, primarily
after 18Z and for the rest of the forecast period. VCTS was left out
the TAF for KALS due to there being lesser confidence of this
occurring at this station. If SHRA/TSRA does develop, it could
temporarily reduce CIGs and VIS to MVFR/IFR criteria at any one of
the stations later this afternoon/evening. It could also result in
periodic windshifts and increased wind speeds at for all terminals.
Winds will be synoptically influenced at all terminals due to a
disturbance moving over Colorado. NE'ly winds will continue at both
KCOS and KPUB, where there could be gusts as high as 25 kts, then
they will continue to veer towards the E-ESE by tomorrow morning and
remain that way through tomorrow. At KALS, winds will be
predominantly out of the SW this afternoon and gust as high as 22
kts this evening, then begin to become more diurnally influenced as
they weaken tonight and increase again and become gusty out of the
SW by late tomorrow morning, towards the end of the forecast period.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...STEWARD
LONG TERM...MW
AVIATION...STEWARD
Hazardous weather outlook, Jul 4, 11:54 AM MDT, 6 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1154 AM MDT Tue Jul 4 2023

COZ058>089-093>099-051800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1154 AM MDT Tue Jul 4 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated shower and thunderstorm development over the higher terrain
early in the afternoon will move into the plains by mid to late
afternoon. Strong to severe thunderstorms are then expected later
this afternoon into the middle part of the evening across the
plains, with the highest chances along and north of the Arkansas
River Valley. The main hazards with any severe storm will be hail to
the size of golf balls and damaging wind gusts to 70 mph.

The risk of severe storms will lower in the mid to late evening time
frame, but at least isolated showers and thunderstorms will remain
possible during this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong to severe thunderstorms will be possible across the Plains
Wednesday, Thursday and Friday. Large hail, damaging thunderstorm
wind gusts and an isolated tornado will be the thunderstorm risks.
All of the Eastern Plains will see a severe thunderstorm risk on
Wednesday, and areas east of a Colorado Springs to Kim line
Thursday and Friday.

Isolated thunderstorms will be possible over the weekend over the
higher terrain. More widespread showers and thunderstorms will be
possible early next week.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

STEWARD/23

In the hours before

Special weather statement, Jul 4, 5:36 PM MDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
536 PM MDT Tue Jul 4 2023

COZ096-098-050000-
Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO-
536 PM MDT Tue Jul 4 2023

...A strong thunderstorm will impact portions of northeastern Prowers
and southeastern Kiowa Counties through 600 PM MDT...

At 536 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Towner, or 20 miles north of Coolidge, moving east at
15 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This storm will remain over mainly rural areas of northeastern
Prowers and southeastern Kiowa Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.

&&

LAT...LON 3824 10221 3836 10219 3843 10205 3821 10204
TIME...MOT...LOC 2336Z 259DEG 11KT 3832 10214

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

PS
Special weather statement, Jul 4, 5:47 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service Pueblo CO
547 PM MDT Tue Jul 4 2023

COZ098-050015-
Lamar Vicinity/Prowers County CO-
547 PM MDT Tue Jul 4 2023

...A strong thunderstorm will impact portions of southwestern Prowers
County through 615 PM MDT...

At 547 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Two Buttes Reservoir, or 19 miles south of Lamar,
moving east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southwestern
Prowers County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.

&&

LAT...LON 3767 10261 3779 10265 3796 10274 3797 10243
      3767 10228
TIME...MOT...LOC 2347Z 259DEG 11KT 3781 10257

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

PS
Special weather statement, Jul 4, 5:56 PM MDT, 48 minutes before
Special Weather Statement
National Weather Service Pueblo CO
556 PM MDT Tue Jul 4 2023

COZ098-050030-
Lamar Vicinity/Prowers County CO-
556 PM MDT Tue Jul 4 2023

...A strong thunderstorm will impact portions of east central Prowers
County through 630 PM MDT...

At 556 PM MDT, Doppler radar was tracking a strong thunderstorm near
Holly, or 9 miles west of Coolidge, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Holly and Granada.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.

&&

LAT...LON 3789 10234 3806 10233 3816 10205 3782 10204
TIME...MOT...LOC 2356Z 264DEG 14KT 3803 10217

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

PS
Special weather statement, Jul 4, 6:27 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
627 PM MDT Tue Jul 4 2023

COZ081-082-084-085-050100-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
627 PM MDT Tue Jul 4 2023

...A strong thunderstorm will impact portions of east central Teller
and northwestern El Paso Counties through 700 PM MDT...

At 627 PM MDT, Doppler radar was tracking a strong thunderstorm over
Cascade, or 9 miles west of Colorado Springs, moving east at 25 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Manitou Springs around 635 PM MDT.

Other locations in the path of this storm include Stratmoor, Fort
Carson, Cimarron Hills, Peterson AFB and Falcon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
east central Colorado.

&&

LAT...LON 3877 10507 3895 10508 3901 10462 3874 10460
TIME...MOT...LOC 0027Z 266DEG 23KT 3886 10499

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

EP
Special weather statement, Jul 4, 6:37 PM MDT, 7 minutes before
Special Weather Statement
National Weather Service Pueblo CO
637 PM MDT Tue Jul 4 2023

COZ093-097-050100-
Las Animas Vicinity/Bent County CO-La Junta Vicinity/Otero County CO-
637 PM MDT Tue Jul 4 2023

...A strong thunderstorm will impact portions of east central Otero
and northwestern Bent Counties through 700 PM MDT...

At 637 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of North La Junta, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Las Animas and John Martin Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for
southeastern Colorado.

&&

LAT...LON 3789 10347 3807 10349 3813 10303 3786 10301
TIME...MOT...LOC 0037Z 266DEG 23KT 3798 10339

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

EP
Local storm report, Jul 4, 6:42 PM MDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
642 PM MDT Tue Jul 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     Hail             Manitou Springs         38.86N 104.91W
07/04/2023  M0.88 inch       El Paso            CO   Trained Spotter

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 6:27 PM MDTSpecial Weather StatementPUBEl Paso33 min
Jul 4, 6:37 PM MDTSpecial Weather StatementPUBBent23 min
Jul 5, 2:49 PM MDTSpecial Weather StatementPUBDouglas26 min
Jul 5, 3:16 PM MDTSevere Thunderstorm WarningPUBLas Animas44 min
Jul 5, 3:23 PM MDTSpecial Weather StatementPUBTeller37 min
Jul 5, 3:47 PM MDTSpecial Weather StatementPUBEl Paso28 min
Jul 5, 3:58 PM MDTSevere Thunderstorm WarningPUBLas Animas47 min
Jul 5, 4:09 PM MDTSevere Thunderstorm WarningPUBEl Paso18 min
Jul 5, 4:43 PM MDTSpecial Weather StatementPUBLas Animas47 min
Jul 5, 4:46 PM MDTSpecial Weather StatementPUBLas Animas29 min
Jul 5, 4:57 PM MDTSevere Thunderstorm WarningPUBLas Animas33 min
Jul 5, 5:10 PM MDTTornado WarningPUBLas Animas35 min
Jul 5, 5:19 PM MDTSpecial Weather StatementPUBTeller26 min
Jul 5, 5:29 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBLas Animas46 min
Jul 5, 5:54 PM MDTSpecial Weather StatementPUBLas Animas36 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.